Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 65, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 7, 2000, 7:40 PM CST for Hamilton County, Texas. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 7, 2000, 7:40 PM CST (01:40 UTC)
- Expired
- Mar 7, 2000, 8:45 PM CST
- In force
- 65 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Hamilton County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 129 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 7, 7:50 PM CST | Hail 1 | Indian Gap, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 7, 6:00 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.7 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1022 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1326 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 11.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 080141 SVRFTW TXC193-080245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 740 PM CST TUE MAR 7 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HAMILTON COUNTY IN NORTH CENTRAL TEXAS * UNTIL 845 PM. * AT 740 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 16 MILES WEST OF HAMILTON...MOVING EAST AT 30 MPH. * LOCATIONS IN THE WARNING INCLUDE HAMILTON. * THE SEVERE THUNDERSTORM WILL BE NEAR... HAMILTON AROUND 800 PM. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 3169 9846 3154 9833 3173 9782 3192 9802
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 7:30 PM CST, 10 minutes earlier.
Area forecast discussion, Mar 7, 7:30 PM CST, 10 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE FORT WORTH TX 730 PM CST TUE MAR 7 2000 JUST FRESHENED UP THE ZONE PACKAGE TO START ELIMINATING POPS OVER EXTREME WRN ZONES AND BOOSTING POPS...ESPECIALLY NORTH OF I-20 AND EAST OF I-35. SEVERE REPORTS HAVE BEEN MAINLY NICKLE-SIZE HAIL OR LESS...NO EXCESSIVE WINDS AT THIS TIME. 00Z FWD SOUNDING STILL SHOWED SOME POTENTIAL FOR SEVERE STORMS. GOOD SPEED SHEAR WITH HEIGHT IN LOWER 6KM WITH SLIGHT DIRECTIONAL SHEAR. CAPPING INVERSION WAS PRESENT AT H700 BUT LOW LEVEL FORCING SHOULD BE ABLE TO OVERCOME THAT WARM AIR. .FTW...WIND ADVISORY THROUGH MID EVENING ALONG AND WEST OF A SHERMAN...CORSICANA...CAMERON LINE...CAUTION ON AREA LAKES ELSEWHERE. 64
In the hours before
Special weather statement, Mar 7, 1:40 PM CST, 6 hours before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-072200- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 140 PM CST TUE MAR 7 2000 ...SEVERE THUNDERSTORMS... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FROM MID-AFTERNOON THROUGH EVENING...NORTH OF A LINE FROM SHERMAN TO DENTON... WEATHERFORD...AND CISCO. THE MODERATE RISK INCLUDES BRECKENRIDGE... GAINESVILLE...AND GRAHAM. THE REMAINDER OF NORTH CENTRAL TEXAS IS INCLUDED IN A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM MID-AFTERNOON THROUGH EVENING...INCLUDING THE DALLAS-FORT WORTH METROPLEX...WACO... TEMPLE...AND PARIS. A STRONG UPPER LEVEL DISTURBANCE WILL MOVE RAPIDLY NORTHEAST ACROSS NORTH CENTRAL TEXAS THIS AFTERNOON AND EVENING. A SURFACE PACIFIC FRONT WILL ACCOMPANY THE DISTURBANCE. A SQUALL LINE... ALREADY IN THE FORMATIVE STAGES IN FAR WEST TEXAS THIS AFTERNOON... WILL ACCOMPANY THE FRONT. THE SQUALL LINE WILL MOVE ACROSS MOST OF NORTH CENTRAL TEXAS... PRODUCING SOME MARGINALLY SEVERE WINDS GUSTS AND HAIL UP TO ABOUT ONE INCH IN DIAMETER. MORE INTENSE SEVERE WEATHER IS MORE LIKELY WITH ANY STORMS THAT FORM IN ADVANCE OF THE SQUALL LINE. LARGE HAIL... DAMAGING WINDS...AND A FEW TORNADOES COULD OCCUR WITH THESE MORE ISOLATED STORMS. THE GREATEST RISK OF A FEW TORNADOES IS WITHIN THE MODERATE RISK AREA. AT THIS TIME IT IS UNCLEAR HOW EXTENSIVE THE PRE- SQUALL LINE THUNDERSTORM ACTIVITY WILL BE. THE THREAT OF SEVERE WEATHER WILL BEGIN IN WESTERN SECTIONS OF NORTH TEXAS AFTER 400 PM...AND MOVE INTO CENTRAL SECTIONS THIS EVENING. THE THREAT OF SEVERE WEATHER WILL END SHORTLY AFTER SQUALL LINE PASSAGE. THE SQUALL LINE WILL BE NEAR A VERNON...BRECKENRIDGE ...COLEMAN LINE BY 600 PM. IT WILL THEN MOVE NEAR A BOWIE...FORT WORTH...KILLEEN LINE BY 900 PM...AND A BONHAM...CANTON...FRANKLIN LINE BY MIDNIGHT. ...WIND... SOUTHERLY WINDS OF 20 TO 30 MPH WILL CONTINUE THROUGH SUNSET ALONG AND WEST OF A SHERMAN TO FRANKLIN LINE. FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)... OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWESTERN ARKANSAS)...NEWSPSSHV (NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)... SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS).
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 6:32 PM CST | Severe Thunderstorm Warning | FWD | Comanche, Eastland | 43 min |
| Mar 7, 6:49 PM CST | Severe Thunderstorm Warning | FWD | Jack | 56 min |
| Mar 7, 6:57 PM CST | Severe Thunderstorm Warning | FWD | Erath | 48 min |
| Mar 7, 7:09 PM CST | Severe Thunderstorm Warning | FWD | Palo Pinto | 36 min |
| Mar 7, 7:36 PM CST | Severe Thunderstorm Warning | FWD | Parker | 54 min |
| Mar 7, 8:45 PM CST | Severe Thunderstorm Warning | FWD | Hood | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.